Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 221, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 20, 2007, 7:43 PM CDT for Dakota County, Dixon County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2007, 7:43 PM CDT (00:43 UTC)
- Expired
- Aug 20, 2007, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Dakota County, NE, Dixon County, NE
The radar
The Omaha radar (KOAX), 114 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4337 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 21.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 210043 SVRFSD NEC043-051-210130- /O.NEW.KFSD.SV.W.0221.070821T0043Z-070821T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 743 PM CDT MON AUG 20 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DAKOTA COUNTY IN NORTHEAST NEBRASKA SOUTHERN DIXON COUNTY IN NORTHEAST NEBRASKA * UNTIL 830 PM CDT * AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF WAKEFIELD...OR ABOUT 18 MILES SOUTH OF PONCA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HUBBARD AROUND 810 PM CDT... HOMER AROUND 825 PM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4240 9691 4222 9693 4217 9642 4239 9639 $$ LIEBL
2 follow-up statements
000 WWUS53 KFSD 210113 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 813 PM CDT MON AUG 20 2007 NEC043-051-210130- /O.CON.KFSD.SV.W.0221.000000T0000Z-070821T0130Z/ DAKOTA NE-DIXON NE- 813 PM CDT MON AUG 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTHERN DIXON AND DAKOTA COUNTIES... AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF HUBBARD...OR ABOUT 15 MILES SOUTH OF PONCA...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HUBBARD AROUND 815 PM CDT... HOMER...DAKOTA CITY AROUND 825 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR NORTHWEST IOWA. LAT...LON 4243 9692 4222 9693 4217 9642 4244 9640 $$ LIEBL
000 WWUS53 KFSD 210130 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 829 PM CDT MON AUG 20 2007 NEC043-051-210139- /O.EXP.KFSD.SV.W.0221.000000T0000Z-070821T0130Z/ DAKOTA NE-DIXON NE- 829 PM CDT MON AUG 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DIXON AND DAKOTA COUNTIES EXPIRES AT 830 PM CDT... THE STORM IS NO LONGER SEVERE...HOWEVER SMALL HAIL AND VERY HEAVY RAIN IS LIKELY WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR NORTHWEST IOWA. LAT...LON 4243 9692 4222 9693 4217 9642 4244 9640 $$ LIEBL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:15 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 20, 3:15 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 PM CDT MON AUG 20 2007
.DISCUSSION...
FOR THIS AFTERNOON AND TONIGHT...SYNOPTIC WARM FRONT LOOKS TO BE
SEATING UP ACROSS NORTHERN NEBRASKA WITH AN OUTFLOW FROM EARLIER MCS
STRETCHING FROM NEAR KOMA-KSUX-KMHE. BOTH AREAS COULD SERVE AS A
FOCUS FOR THUNDERSTORM INITIATION AS PLENTY OF UPPER LEVEL SUPPORT
SPREADS OVER THE AREA. SOME CAPPING OCCURRING...BUT WITH CIN VALUES
ONLY AROUND 40 J/KG...STRONG UPPER LEVEL SUPPORT SHOULD OVERCOME
THIS. VERY STRONG DRYING IN THE MID LEVELS WITH THIS WAVE...NOT TO
MENTION 4000 J/KG CAPE VALUES AND STRONG SHEAR...SHOULD LEAD TOWARDS
AN ORGANIZED SEVERE WEATHER EVENT. AT THIS TIME...HIGHEST THREAT FOR
THIS TO OCCUR WILL BE MAINLY SOUTH OF A CHAMBERLAIN TO STORM LAKE
IOWA LINE. WITH LCL VALUES SO LOW...A TORNADO OR TWO NOT OUT OF THE
QUESTION. OTHERWISE....SHOULD SEE DRIER AIR FILTER IN ON NORTH WINDS
TONIGHT WITH COOLER OVERNIGHT LOWS.
PRETTY MUCH STATUS QUO FCST FM TUES THRU EXTD AS PREV FCST STILL
LOOKING GOOD OVERALL. THE TUES SYSTEM MAY NOT LOOK QUITE AS
ORGANIZED AS BEFORE...BUT MODELS KNOWN TO FLIP/FLOP. ANY CHC TSTMS
THRU TUE MRNG WOULD BE CAUSED BY MID LVL WARM ADVECTION IN NRN CWA.
HOWEVER...DURG AFTN RETURN LOW LVL SSELY FLOW IN RESPONSE TO NEXT
SHORT WAVE WILL BRING BACK MOISTURE AND INSTABILITY...ESP SOUTH OF
I90 WHERE STILL EXPCT AT LEAST SCT TSTMS TO DVLP IN THE AFTN AND EVE
AND MOVE SEWD THRU NWRN IA. SOME SVR WILL BE QUITE PSBL WITH GOOD
LAPSE RATES AND SHEAR EXPCD. DRYING FM NW TO SE TUES NGT...BUT MORE
SHORT WAVES IN ZONAL FLOW WILL BRING BACK MORE ELEVATED SHRA/TSRA
INTO SRN CWA WED...SPRDG ENE WED NGT AND CONTINUING OFF AND ON THRU
FRI ACCORDING TO LONGER RANGE MODELS. APPEARS THIS ACTIVITY WOULD
BE MOSTLY HEAVY RAIN PRODUCERS AND A LIT TOO ELEVATED FOR MUCH SVR
EXCPT CLOSER TO SFC BASED IN FAR SRN CWA...UNLESS THERE ARE ELEVATED
HAILERS WITH COLD AIR ALOFT TO THE NORTH. SRN THRU ERN CWA WILL
STILL HAVE POTENTIAL FOR MORE FLOODING RAINS REST OF WEEK UNLESS
LIFTING BOUNDARY SHIFTS FURTHER SOUTH.
KEPT IT DRY FOR SAT THRU MON AS RDG MOVES SEWD OVR CWA SAT FLWD BY
RETURN SSELY FLOW OF WARM HUMID AIR SUN INTO MON. 12Z HPC GUID LOOKS
RATHER UNDERDONE WITH TEMPS...DEWPOINTS...AND WINDS...AND WILL GO
HIGHER WITH A BLEND OF OUR PREV FCST AND RECENT LONG RANGE MODELS.
WET STORMY PATTERN MAY RETURN BY LATE MON IF ECMWF IS RIGHT...BUT
12Z GFS LOOKS TOO AGRESSIVE BREAKING DOWN UPR RIDGE AND BRINGING
FNT THROUGH TOO FAST ON MON.
&&
.AVIATION...
AVN CONCERNS INCLUDE THE POSSIBILITY OF SOME MVFR CIGS DURING THE
LATE EVENING...TO AROUND MIDNIGHT AT THE KFSD AND KSUX TAF SITES.
THIS IS DUE TO SOME POSSIBLE STRATUS DEVELOPMENT BEHIND A TS COMPLEX
WHICH WL BE MOVG E OF THIS AREA BY THAT TIME. WORSE YET...BE AWARE
THAT SOME IFR CONDS COULD DEVELOP AROUND SUNRISE INTO MID MORNING ON
TUE AT KFSD AND KSUX. THE LOW LEVEL WINDS WL BE EXTREMELY LIGHT WITH
A LOT OF RESIDUAL LOW LEVEL MOISTURE. ANY TEMP INVERSION AT ALL WL
CAUSE THOSE LOCATIONS TO STRATUS IN TUE MORNING. IFR CONDS APPEAR
LESS LIKELY AT KHON TUE MORNING AT THIS TIME.
PCPN WISE...BEST CHCS FOR TS APPEAR TO BE AT THE KFSD AND KSUX TAF
SITES LATE THIS AFTN AND EARLY EVENING. ORGANIZED PCPN MAY DEVELOP
JUST EAST AND/OR SOUTH OF THE KHON TAF SITE. SEE THE ABOVE
DISCUSSION FOR DETAILS ON TS ACTIVITY.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ002-003-012>014-
020>022-031-032.
MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MNZ080-081-089-090.
NE...NONE.
SD...NONE.
&&
08/RYRHOLM/FUHSHazardous weather outlook, Aug 20, 11:44 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1144 AM CDT MON AUG 20 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1144 AM CDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A VERY FAVORABLE ENVIRONMENT FOR SEVERE WEATHER WILL DEVELOP BY LATE THIS AFTERNOON...ESPECIALLY NEAR THE MISSOURI RIVER BORDERING NEBRASKA...INTO NORTHWEST IOWA. THERE IS A FAIRLY HIGH THREAT OF BOW ECHO DEVELOPMENT...WHICH COULD RESULT IN HAIL TO THE SIZE OF GOLF BALLS...70 MPH WIND GUSTS AND A FEW TORNADOES. ALONG WITH THE SEVERE POTENTIAL...VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. PLEASE BE PREPARED FOR RAPIDLY CHANGING CONDITIONS THIS AFTERNOON. FLOODING... THUNDERSTORMS THAT DEVELOP LATE THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF 1 O 2 INCHES PER HOUR. THIS HEAVY ACTIVITY SHOULD BE MAINLY SOUTH OF A PARKSTON TO SPENCER IOWA LINE. ADDITIONALLY...HEAVY RAIN THAT FELL LAST NIGHT AND EARLY THIS MORNING WILL CAUSE RIVERS TO RISE TO NEAR BANKFUL OVER PARTS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA. IF THE HEAVY RAINFALL EXPECTED TONIGHT OCCURS A LITTLE FARTHER NORTH THAN EXPECTED...THESE RIVERS MAY BE PUSHED BEYOND BANKFUL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF POTENTIALLY SEVERE STORMS WILL GENERATE TOWARD TUESDAY EVENING ACROSS FAR SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA...PUSHING THROUGH NORTHEAST NEBRASKA AND NORTHWEST IOWA IN THE EVENING. HAIL TO GOLFBALL SIZE AND DAMAGING WINDS ARE POSSIBLE. THERE IS ALSO AN ADDITIONAL THREAT OF VERY HEAVY RAINFALL OVER AREAS SOUTH OF A LINE FROM WINDOM TO VERMILLION. THUNDERSTORMS WITH MORE HEAVY RAIN POTENTIAL WILL OCCUR FROM LATE WEDNESDAY INTO THURSDAY MORNING...WITH THE GREATEST THREAT ALONG AND SOUTH OF INTERSTATE 90. THE CHANCE FOR HEAVY RAIN PRODUCING THUNDERSTORMS WILL CONTINUE INTO EARLY FRIDAY...MAINLY FROM FAR SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA...THROUGH NORTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 300 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.